The Annals of Probability
- Ann. Probab.
- Volume 27, Number 1 (1999), 522-536.
The Maximum of the Periodogram of a Non-Gaussian Sequence
It is a well-known fact that the periodogram ordinates of an iid mean-zero Gaussian sequence at the Fourier frequencies constitute an iid exponential vector, hence the maximum of these periodogram ordinates has a limiting Gumbel distribution. We show for a non-Gaussian iid mean-zero, finite variance sequence that this statement remains valid. We also prove that the point process constructed from the periodogram ordi-nates converges to a Poisson process. This implies the joint weak convergence of the upper order statistics of the periodogram ordinates. These results are in agreement with the empirically observed phenomenon that various functionals of the periodogram ordinates of an iid finite variance sequence have very much the same asymptotic behavior as the same functionals applied to an iid exponential sample.
Ann. Probab., Volume 27, Number 1 (1999), 522-536.
First available in Project Euclid: 29 May 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Davis, Richard A.; Mikosch, Thomas. The Maximum of the Periodogram of a Non-Gaussian Sequence. Ann. Probab. 27 (1999), no. 1, 522--536. doi:10.1214/aop/1022677270. https://projecteuclid.org/euclid.aop/1022677270